It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Gloria on January 23, 2000 at 19:07:11:

In Reply to: hydrocodone addiction posted by rg on January 18, 2000 at 14:20:00:

: I'm addicted to hydrocodone/lortab and i need help. I don't have anyone who I can confide in. I began using it recreationally, now if i don't have it I can't even concentrate long enough to do my job, it's all I can think about. I am considering hypnosis to see if that can help. Does anyone have any feedback or suggestions. please email me at rglenn@writeme.com. thanks, rg.

While it's fine to say "Just Say No", it's also advice from someone that has no idea what addiciton is about. Opiate addiction is a disease. One that may need medical treatment. Opiate addicts are lacking certain chemicals in their brain. They gravitate towards opiate use because the medications put that chemical back into the brain. They fill the empty receptor. Some people are able to remain abstinent from opiates for long periods of time. Others are not so fortunate. Medical researchers don't know why, but, they do realize that only a very small percentage of long-term opiate addicts will ever be abstinent. IMO, you should seek treatment immediately. I believe the longer one uses, the harder it is to stop. Good luck in whatever you do. Listen to yourself. Listen to your body. You will figure out what you have to do.

It's possible to wean yourself down to a tolerable level of hydrocodone use. It depends on how many pills you are currently taking. You would have to be taking a large amount in order to feel significant withdrawal. Within three days withdrawal symptoms from most opiates will subside. Taked a long weekend off from your other activities and stay home with a good book. Take plenty of hot baths, eat or drink (if you are able) sweet, hot drinks, use anti-diarrheals, Ibuprofen for aches and pains. There's really not else you can do to relieve symptoms. DO NOT DRINK ALCOHOL! This will only make you feel worse. Stay clear of tranquilizers, as this can cause more of a problem than the opiates. Be good to yourself. Good luck.

Follow Ups

All times are GMT -7. The time now is 11:15 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!